Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 27, 2015, 5:00 PM CDT for Jefferson County, Orange County, Texas. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 27, 2015, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:40 PM CDT | HAIL 1.75 | Port Acres, TX | PUBLIC REPORTED HAIL UP TO THE SIZE OF GOLF BALLS |
| Apr 27, 5:45 PM CDT | HAIL 1 | Nederland, TX | MEDIA POSTED A PHOTO OF MAINLY PENNY AND NICKEL SIZE HAIL WITH A FEW HAILSTONES UP TO QUARTER SIZE |
| Apr 27, 5:53 PM CDT | HAIL 1 | Central Gardens, TX | PUBLIC POSTED PHOTO OF QUARTER SIZED HAIL |
| Apr 27, 6:03 PM CDT | HAIL 1 | 4 Wnw Orange, TX | PUBLIC POSTED PHOTO OF HAIL UP TO THE SIZE OF QUARTERS |
| Apr 27, 6:03 PM CDT | HAIL 1.75 | Port Acres, TX | PUBLIC REPORTED HAIL UP TO THE SIZE OF GOLF BALLS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 6.1
- Supercell composite
- 23.1
The text
As transmitted, in the capitals the NWS used until 2016.
775
WUUS54 KLCH 272200
SVRLCH
TXC245-361-272300-
/O.NEW.KLCH.SV.W.0044.150427T2200Z-150427T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 PM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ORANGE COUNTY IN SOUTHEASTERN TEXAS...
JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 600 PM CDT
* AT 500 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF HIGH
ISLAND TO 16 MILES SOUTHEAST OF GILCHRIST...AND MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT
NECHES...VIDOR...BRIDGE CITY...WEST ORANGE...NOME...SABINE PASS...
CENTRAL GARDENS...HAMSHIRE...BEVIL OAKS...CHINA...ROSE CITY...
ORANGEFIELD...LA BELLE...PORT ACRES AND SOUTHEAST TEXAS REGIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 2989 9436 2989 9444 3011 9444 3012 9430
3017 9427 3015 9370 3009 9373 3006 9370
3000 9379 2999 9379 2999 9386 2997 9384
2984 9395 2983 9392 2979 9394 2968 9384
2967 9405 2956 9435
TIME...MOT...LOC 2200Z 205DEG 41KT 2947 9432 2942 9423
$$
LANDRENEAU3 follow-up statements
014
WWUS54 KLCH 272223
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT MON APR 27 2015
TXC245-361-272300-
/O.CON.KLCH.SV.W.0044.000000T0000Z-150427T2300Z/
ORANGE TX-JEFFERSON TX-
523 PM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ORANGE AND JEFFERSON COUNTIES...
AT 523 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF STOWELL TO 13 MILES
SOUTHWEST OF SABINE PASS TO 21 MILES EAST OF HIGH ISLAND...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...
VIDOR...BRIDGE CITY...WEST ORANGE...SABINE PASS...CENTRAL GARDENS...
HAMSHIRE...ROSE CITY...ORANGEFIELD...LA BELLE...PORT ACRES...
SOUTHEAST TEXAS REGIONAL AIRPORT...FANNETT...WINNIE AND SEA RIM STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3015 9370 3009 9373 3006 9370 3000 9379
2999 9379 2999 9386 2997 9384 2984 9395
2983 9392 2979 9394 2968 9384 2967 9405
2956 9435 2989 9436 3017 9420
TIME...MOT...LOC 2223Z 207DEG 36KT 2973 9425 2964 9410 2952 9404
$$
LANDRENEAU943
WWUS54 KLCH 272237
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 PM CDT MON APR 27 2015
TXC245-361-272300-
/O.CON.KLCH.SV.W.0044.000000T0000Z-150427T2300Z/
ORANGE TX-JEFFERSON TX-
537 PM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ORANGE AND EASTERN JEFFERSON COUNTIES...
AT 537 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LA BELLE TO 8 MILES SOUTH OF PORT ACRES TO NEAR
SABINE PASS...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...
VIDOR...BRIDGE CITY...WEST ORANGE...SABINE PASS...CENTRAL GARDENS...
ROSE CITY...ORANGEFIELD...LA BELLE...PORT ACRES...SOUTHEAST TEXAS
REGIONAL AIRPORT AND SEA RIM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3015 9370 3009 9373 3006 9370 3000 9379
2999 9379 2999 9386 2997 9384 2984 9395
2983 9392 2979 9394 2968 9384 2967 9405
2965 9411 2982 9423 3017 9410
TIME...MOT...LOC 2237Z 210DEG 37KT 2985 9415 2978 9400 2968 9395
$$
LANDRENEAU386
WWUS54 KLCH 272250
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 PM CDT MON APR 27 2015
TXC245-361-272300-
/O.CON.KLCH.SV.W.0044.000000T0000Z-150427T2300Z/
ORANGE TX-JEFFERSON TX-
550 PM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ORANGE AND NORTHEASTERN JEFFERSON COUNTIES...
AT 549 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SOUTHEAST TEXAS REGIONAL AIRPORT
TO PORT ARTHUR...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...
VIDOR...BRIDGE CITY...WEST ORANGE...CENTRAL GARDENS...ROSE CITY...
ORANGEFIELD...PORT ACRES AND SOUTHEAST TEXAS REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3015 9370 3009 9373 3006 9370 3000 9379
2999 9379 2999 9386 2997 9384 2984 9395
2983 9392 2979 9394 2978 9403 2995 9414
3017 9405
TIME...MOT...LOC 2249Z 205DEG 41KT 2996 9405 2988 9393
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:40 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 27, 2:40 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT MON APR 27 2015
.DISCUSSION...
QUITE THE ACTIVE WX PATTERN CONTINUES...WITH THIS MORNING'S
MASSIVE MCS & ASSOCIATED SQUALL LINE LONG GONE...WITH NEW TSRA
DEVELOPING ACROSS THE REGION THIS AFTERNOON. SO FAR...MOST HAVE STAYED
BELOW SEVERE LIMITS...BUT NOW JUST BEGINNING TO GET A FEW SVR HAIL
REPORTS WITH CELLS ACROSS INLAND SE TX/W LA. ADDITIONAL SVR TSTM
COULD OCCUR AT ANY GIVEN MOMENT AS THE ATMOSPHERE WILL CONTINUE
TO BECOME MORE UNSTABLE LATER THIS AFTERNOON AND EVENING.
WITH THE ONGOING ACTIVITY AND EXPECTED ADDITIONAL DEVELOPMENT THIS
EVENING AND OVERNIGHT...EXTENDED THE FLOOD WATCH THROUGH 7 AM TUE
MORNING. WHAT TO EXPECTED LATER THIS EVENING...NAM12 & HRRR
GUIDANCE SHOWS ANOTHER POSSIBLE MCS DEVELOPING ACROSS TX AHEAD OF
THE SFC LOW TO MOVE ESE TOWARDS...YOU GUESSED IT...SE TX BY 10
PM-MID...AND SPREADING E ACROSS C AND SC BETWEEN MID AND 4 AM TUE
MORNINGS. TIMING SUBJECT TO CHANGE IF SYSTEM SPEEDS UP...BECOMES
SVR EARLIER...ETC.
A CHANCE OF SHRA/TSRA WILL REMAIN THROUGH TUE AFTERNOON...AS THE
UPPER LEVEL COLD LOW MOVES OVER THE REGION WITH CONTINUED INSTABILITY
ALOFT. BY TUE AFTERNOON...COOLER AND DRIER AIR WILL EVENTUALLY PUT
AN END TO THE SVR WX AND PRECIP...AND EXPECTED TO REMAIN PRECIP
FREE THROUGH NEXT WEEKEND. FOR WED & THU...EXPECTED LOWS IN THE
LOWER 50S...AND HIGHS IN THE 70S. BY FRI INTO THE WEEKEND...A
SLOW WARMING TREND WILL CONTINUE.
DML
&&
.MARINE...
MODERATE TO STRONG EASTERLY FLOW IS EXPECTED TO PERSIST THIS
AFTERNOON AS THE PRESSURE GRADIENT REMAINS ELEVATED AHEAD OF A
DEVELOPING SURFACE LOW. FOR THIS...SCA ISSUED FOR THE REMAINDER OF
THE DAY INTO TUE. THUNDERSTORM CHANCES WILL CONTINUE AS A SERIES
OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE REGION. SOME OF THESE
STORMS WILL BE CAPABLE OF BECOMING SEVERE...WITH STRONG
WINDS...WATERSPOUTS...HAIL...AND DANGEROUS CLOUD TO WATER
LIGHTNING. A SURFACE LOW WILL DEVELOP OVER TEXAS AND MOVE ACROSS
THE REGION TONIGHT...DRAGGING A COLD FRONT THROUGH THE COASTAL
WATERS. THIS WILL BRING AN END TO RAIN CHANCES...AND RESULT IN A
MODERATE TO STRONG NORTHERLY FLOW TUESDAY AND WEDNESDAY. WITH THE
STRONG OFFSHORE FLOW EXPECTED AFTER THE FRONT...SCA WILL CONTINUE
INTO WED.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 60 66 50 70 / 80 30 10 10
LCH 65 74 52 73 / 70 20 10 10
LFT 67 75 53 70 / 80 30 10 10
BPT 64 73 51 74 / 60 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ027>033-041>045-
052>055-073-074.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ180-201-215-216-
259>262.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR GMZ450-452-455-
470-472-475.
SMALL CRAFT EXERCISE CAUTION THROUGH TUESDAY MORNING FOR GMZ430-
432-435.
&&
PUBLIC...08Hazardous weather outlook, Apr 27, 6:02 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 602 AM CDT MON APR 27 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 602 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST TO CONTINUE PROGRESSING EASTWARD THROUGH THE REGION THIS MORNING. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ON ITS PRESENT SPEED...THE LEADING EDGE OF THIS LINE WILL REACH THE SABINE RIVER AROUND 630 AM...THE LAKE CHARLES AREA BY 700 AM...ALEXANDRIA BY 730 AM...AND THE LAFAYETTE AREA BY 8 AM. IN ADDITION TO THE RISK OF SEVERE WEATHER...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FOR THE ENTIRE AREA. ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND EVENING...POSING ANOTHER RISK OF SEVERE WEATHER AND A CONTINUED RISK OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED TODAY. GMZ430-432-435-450-452-455-470-472-475-281115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 602 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST TO CONTINUE PROGRESSING EASTWARD THROUGH THE REGION THIS MORNING. DAMAGING WINDS...LARGE HAIL...AND WATERSPOUTS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND EVENING...POSING ANOTHER RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BRISK NORTH WINDS ARE EXPECTED IN THE WAKE OF A LOW PRESSURE SYSTEM EXPECTED TO TRACK EASTWARD ACROSS THE AREA TONIGHT. .SPOTTER INFORMATION STATEMENT... MARINERS ARE URGED TO BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND BE PREPARED TO SEEK SAFE HARBOR IN THE EVENT A SPECIAL MARINE WARNING IS ISSUED. 13
In the hours before
Local storm report, Apr 27, 3:27 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL RAGLEY 30.51N 93.23W
04/27/2015 E0.50 INCH BEAUREGARD LA PUBLIC
0320 PM HAIL RAGLEY 30.51N 93.23W
04/27/2015 E0.50 INCH BEAUREGARD LA PUBLIC
&&
JBRAZZELLocal storm report, Apr 27, 3:52 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 2 N KINDER 30.52N 92.85W
04/27/2015 E0.25 INCH ALLEN LA PUBLIC
&&
JBRAZZELLocal storm report, Apr 27, 3:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM TSTM WND DMG 5 N ROSEPINE 30.99N 93.28W
04/27/2015 VERNON LA PUBLIC
PUBLIC POSTED PHOTO OF ROOF DAMAGE TO BAR. TIME ESTIMATED
FROM RADAR.
&&
TWHLocal storm report, Apr 27, 3:59 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 PM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 S KINDER 30.47N 92.85W
04/27/2015 E1.00 INCH ALLEN LA LAW ENFORCEMENT
&&
JBRAZZELLocal storm report, Apr 27, 4:00 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL ELTON 30.48N 92.70W
04/27/2015 E0.88 INCH JEFFERSON DAVIS LA LAW ENFORCEMENT
&&
JBRAZZELSpecial weather statement, Apr 27, 4:53 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 PM CDT MON APR 27 2015
LAZ033-044-045-272230-
LAFAYETTE-UPPER ST. MARTIN-ST. LANDRY-
453 PM CDT MON APR 27 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ST. LANDRY...
NORTHWESTERN ST. MARTIN AND NORTHEASTERN LAFAYETTE PARISHES...
AT 452 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ATCHAFALAYA
NATIONAL WILDLIFE REFUGE...OR NEAR KROTZ SPRINGS...MOVING EAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...BREAUX BRIDGE...LEONVILLE...ARNAUDVILLE...PORT BARRE AND
ATCHAFALAYA NATIONAL WILDLIFE REFUGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3038 9163 3037 9165 3036 9165 3033 9197
3055 9208 3076 9201 3051 9174 3051 9175
3050 9175 3050 9173 3040 9163
TIME...MOT...LOC 2152Z 259DEG 56KT 3046 9176
SWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:40 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 20 min |
| Apr 27, 4:59 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 61 min |
| Apr 27, 5:16 AM CDT | Tornado Warning | LCH | Hardin, Tyler | 17 min |
| Apr 27, 5:53 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Orange, Tyler | 52 min |
| Apr 27, 6:15 AM CDT | Tornado Warning | LCH | Jasper, Newton | 15 min |
| Apr 27, 6:25 AM CDT | Special Weather Statement | LCH | Orange | 50 min |
| Apr 27, 6:40 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 50 min |
| Apr 27, 1:56 PM CDT | Special Weather Statement | LCH | Newton | 64 min |
| Apr 27, 2:28 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 47 min |
| Apr 27, 3:17 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 43 min |
| Apr 27, 5:59 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.